Library Header Image
LSE Research Online LSE Library Services

New results on rendezvous search on the interval

Howard, J. V. and Timmer, Marco (2013) New results on rendezvous search on the interval. Naval Research Logistics, 60 (6). pp. 454-467. ISSN 0894-069X

Full text not available from this repository.
Identification Number: 10.1002/nav.21544


In a rendezvous search problem, two players are placed in a network and must try to meet each other in the least possible expected time. We look at rendezvous search on a discrete interval in which the players are initially placed using independent draws (usually assumed to be from the same distribution). Some optimal solutions are known if this distribution is uniform, and also for certain other special types of distribution. In this article, we present two new results. First, we characterize the complete set of solutions for the uniform case, showing that all optimal strategies must have two specific properties (namely, of being swept and strictly geodesic). Second, we relate search strategies on the interval to proper binary trees, and use this correspondence to derive a recurrence relation for solutions to the symmetric rendezvous problem for any initial distribution. This relation allows us to solve any such problem computationally by dynamic programming. Finally, some ideas for future research are discussed

Item Type: Article
Official URL:
Additional Information: © 2013 Wiley Periodicals, Inc.
Divisions: Management
Subjects: Q Science > Q Science (General)
T Technology > T Technology (General)
Date Deposited: 17 Jul 2013 15:33
Last Modified: 16 May 2024 01:39
Projects: CLG 983583
Funders: North Atlantic Treaty Organisation (NATO's) Collaborative Research

Actions (login required)

View Item View Item